MAUDE Adverse Event Report: DEPUY MITEK LLC US BIOINTRAFIX TAPERED SCREW, 7MM X 30MM; SOFT-TISSUE ANCHOR, BIOABSORBABLE

DEPUY MITEK LLC US BIOINTRAFIX TAPERED SCREW, 7MM X 30MM; SOFT-TISSUE ANCHOR, BIOABSORBABLE
Catalog Number 254622
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 01/14/2014
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.Evaluation statement: the complaint device is not being returned, therefore is unavailable for a physical evaluation.A batch record review has been conducted to determine if there were any internal processing issues which would have contributed to the nature of the product complaint.Our results indicate that this batch of product was processed without incident and therefore there is no internally assignable cause for the reported problem.Further, a review into the depuy mitek complaints system revealed no other complaints of any kind for this lot released to distribution.We cannot discern a root cause for the reported failure mode.At this point in time, no corrective action is required and no further action is warranted.However, depuy mitek will continue to track any related complaints within this device family as a means of monitoring the extent with which this complaint is observed in the field.Udi: (b)(4).There was patient involvement reported.There were no injuries, medical intervention or prolonged hospitalization.All available information has been disclosed.If additional information should become available, a supplemental medwatch report will be submitted accordingly.
 
Event or Problem Description
This is report 2 of 2 for the same event.It was reported by the sales rep that during an anterior cruciate ligament (acl) repair surgical procedure, it was observed that the customer's biointrafix small sheath and biointrafix tapered screw, 7mm x 30mm, broke upon insertion.The sales rep reported that the surgeon impacted the sheath at the wrong alignment and pushed the sheath too far past the 35 mark causing it to break.This was not noticed until the surgeon inserted the screw and it broke.The sales rep reported that the surgeon had prepared a 7.5mm tunnel and the bone quality was hard.The surgeon completed the procedure with a larger screw and sheath in the same bonehole with no delay.There was patient involvement reported.There were no injuries, medical intervention or prolonged hospitalization.All available information has been disclosed.If additional information should become available, a supplemental medwatch report will be submitted accordingly.

Brand Name
BIOINTRAFIX TAPERED SCREW, 7MM X 30MM
Common Device Name
SOFT-TISSUE ANCHOR, BIOABSORBABLE
Manufacturer (Section D)
DEPUY MITEK LLC US
325 paramount drive
raynham MA 02767
MDR Report Key7837187
Report Number1221934-2018-51683
Device Sequence Number19284870
Product Code HWC
UDI-Device Identifier10886705013197
UDI-Public10886705013197
Combination Product (Y/N)N
Initial Reporter StateID
Initial Reporter CountryUS
PMA/510(K) Number
K032167
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 01/14/2014
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/01/2016
Device Catalogue Number254622
Device Lot Number3638221
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 01/14/2014
Initial Report FDA Received Date08/31/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1